MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH SCISSORS "HIQ+", 5 X 330 MM, MINI-METZENBAUM, ERGO

OLYMPUS WINTER & IBE GMBH SCISSORS "HIQ+", 5 X 330 MM, MINI-METZENBAUM, ERGO
Model Number A63840A
Medical Device Problem Code Melted (1385)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 02/20/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Olympus followed up with the user facility via telephone and in writing to obtain additional regarding the patient, procedure and the concomitant devices that were used but no additional information was provided.The referenced device was not returned to olympus.The cause of the reported event could not be confirmed.However, if additional information becomes available or if the device is returned at a later date, this report will be supplemented accordingly.
 
Event or Problem Description
Olympus was informed that during an unspecified procedure the tip of the device melted off and fell inside the patient.The tip then fused with the patient.The staff brought in a surgeon to surgically remove the melted piece from the patient.It was also reported that the doctor had the electrosurgical generator turned to 100 watts for an hour.The patient outcome is unknown and it is unknown whether the melted piece was retrieved from the patient or not.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to correct section h1.

Brand Name
SCISSORS "HIQ+", 5 X 330 MM, MINI-METZENBAUM, ERGO
Common Device Name
SCISSORS "HIQ+"
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
MDR Report Key8417754
Report Number2951238-2019-00532
Device Sequence Number2249552
Product Code HET
UDI-Device Identifier04042761027298
UDI-Public04042761027298
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K944201
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA63840A
Device Catalogue NumberA63840A
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/20/2019
Supplement Date Received by Manufacturer02/03/2020
Initial Report FDA Received Date03/13/2019
Supplement Report FDA Received Date02/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;